New Natural Help for Neuropathy Caused by Chemotherapy

photo by Ted Snider

Peripheral neuropathy is a common side effect of chemotherapy. A surprising new study suggests that this gentle herb can help.

One of the most common side effects of several kinds of chemotherapy drugs is peripheral neuropathy. Neuropathy can cause pain, tingling and numbness especially in the hands and feet.

In this double-blind study, people with neuropathy caused by their chemotherapy were given either the drug gabapentin with a placebo or gabapentin with 500mg of lemon balm extract twice a day.

Both groups improved, but the lemon balm group had a significantly greater reduction of pain. On the quality of life scores, the lemon balm group also had greater improvement in diarrhoea.

This is the first study to suggest that lemon balm can help prevent or treat peripheral neuropathy in people undergoing chemotherapy.

Int J Hematol Oncol Stem Cell Res. 2024 Apr 1;18(2):165–173.

For the latest research to keep you and your family healthy, get The Natural Path delivered to your inbox each month for only $29.99 a year: Subscribe!

For comprehensive natural help with your health, make an appointment to see Linda Woolven now

The Natural Path is intended for educational purposes only and is in no way intended for self-diagnosis or self-treatment. For health problems, consult a qualified health practitioner for a comprehensive program.

Ask your health food store for The Natural Path Newsletter

Leave a Reply

Your email address will not be published. Required fields are marked *